Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 66, NWS Grand Rapids, MI

September 16, 2012

NWS Grand Rapids, MI issued this small craft advisory at Sep 16, 2012, 11:30 AM EDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Sep 16, 2012, 11:30 AM EDT (15:30 UTC)
Expired
Sep 19, 2012, 1:00 PM EDT
In force
3 days
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WHUS73 KGRR 161530
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1130 AM EDT SUN SEP 16 2012

LMZ847>849-162330-
/O.NEW.KGRR.SC.Y.0066.120916T1530Z-120918T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1130 AM EDT SUN SEP 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT MONDAY. 

* WINDS...SOUTHWEST WINDS WILL INCREASE INTO THE 15 TO 25 KNOT
  RANGE THIS AFTERNOON AND TURN SOUTH TONIGHT. STRONG SOUTHERLY
  WINDS WILL REMAIN IN PLACE BOTH TONIGHT AND MONDAY.

* WAVES...THE SOUTHERLY WINDS WILL BUILD WAVES INTO THE 3 TO 5
  FOOT RANGE THIS AFTERNOON AND EVENING. 3 TO 5 FOOT WAVES ARE
  EXPECTED THROUGH MONDAY WITH THE HIGHEST WAVES OCCURRING UP
  TOWARD BIG AND LITTLE SABLE POINTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DUKE
12 follow-up statements
785 
WHUS73 KGRR 162000
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 PM EDT SUN SEP 16 2012

LMZ847>849-170400-
/O.CON.KGRR.SC.Y.0066.000000T0000Z-120918T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
400 PM EDT SUN SEP 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...SOUTH WINDS OF 15 TO 30 KNOTS ARE EXPECTED TONIGHT INTO
  MONDAY NORTH OF GRAND HAVEN.

* WAVES...THE SOUTHERLY WINDS WILL BUILD WAVES INTO THE 3 TO 5
  FOOT RANGE TONIGHT...CONTINUING INTO MONDAY. THE HIGHEST WAVES
  WILL OCCUR UP TOWARD BIG AND LITTLE SABLE POINTS THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DUKE
909 
WHUS73 KGRR 170157
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
957 PM EDT SUN SEP 16 2012

LMZ847>849-171000-
/O.CON.KGRR.SC.Y.0066.000000T0000Z-120918T0000Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
957 PM EDT SUN SEP 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY...

* WINDS...SOUTH WINDS OF 15 TO 30 KNOTS ARE EXPECTED TONIGHT 
  AND MONDAY NORTH OF GRAND HAVEN. 

* WAVES...THE SOUTHERLY WINDS WILL BUILD WAVES INTO THE 3 TO 5
  FOOT RANGE TONIGHT...CONTINUING INTO MONDAY. THE HIGHEST WAVES
  WILL OCCUR AROUND BIG AND LITTLE SABLE POINTS THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
607 
WHUS73 KGRR 170739
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
339 AM EDT MON SEP 17 2012

LMZ844>846-171545-
/O.EXB.KGRR.SC.Y.0066.120918T0000Z-120919T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
339 AM EDT MON SEP 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
8 AM EDT WEDNESDAY. 

* WINDS...NORTH TO 30 KNOTS.

* WAVES...3 TO 5 FEET BUILDING TO 6 TO 9 FEET.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ847>849-171545-
/O.EXT.KGRR.SC.Y.0066.000000T0000Z-120919T1200Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
339 AM EDT MON SEP 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

* WINDS...SOUTH WINDS 15 TO 25 KNOTS BECOMING NORTH TO 30 KNOTS TONIGHT. 

* WAVES...3 TO 5 FEET BUILDING TO 4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
942 
WHUS73 KGRR 171612
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1212 PM EDT MON SEP 17 2012

LMZ847>849-180015-
/O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1200Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
1212 PM EDT MON SEP 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WINDS...SOUTH WINDS 15 TO 25 KNOTS BECOMING NORTH TO 30 KNOTS 
  TONIGHT.

* WAVES...3 TO 5 FEET BUILDING TO 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>846-180015-
/O.CON.KGRR.SC.Y.0066.120918T0000Z-120919T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
1212 PM EDT MON SEP 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 AM EDT WEDNESDAY...

* WINDS...NORTH TO 30 KNOTS.

* WAVES...3 TO 5 FEET BUILDING TO 6 TO 10 FEET..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DUKE
656 
WHUS73 KGRR 171948
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
348 PM EDT MON SEP 17 2012

LMZ847>849-180400-
/O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1200Z/
GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI-
PENTWATER TO MANISTEE MI-
348 PM EDT MON SEP 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WINDS...WINDS WILL SHIFT TO THE NORTH THIS EVENING AND INCREASE
  TO 20 TO 30 KNOTS. THE STRONG NORTH WINDS WILL PERSIST THROUGH
  TUESDAY AS WELL.

* WAVES...3 TO 5 FOOT WAVES THIS EVENING WILL BUILD TO 5 TO 8 FEET
  TONIGHT PERSISTING INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>846-180400-
/O.CON.KGRR.SC.Y.0066.120918T0000Z-120919T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
348 PM EDT MON SEP 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 AM EDT WEDNESDAY...

* WINDS...WINDS WILL SHIFT TO THE NORTH THIS EVENING AND INCREASE
  TO 30 KNOTS TONIGHT. THE STRONG NORTH WINDS WILL CONTINUE ON
  TUESDAY AS WELL.

* WAVES...WAVES WILL BUILD TO 5 TO 8 FEET TONIGHT AND INTO THE 6
  TO 10 FOOT RANGE ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
190 
WHUS73 KGRR 180219
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1019 PM EDT MON SEP 17 2012

LMZ844>849-181030-
/O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1019 PM EDT MON SEP 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WINDS...NORTH TO 30 KNOTS.

* WAVES...3 TO 5 FOOT BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
279 
WHUS73 KGRR 180735
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
335 AM EDT TUE SEP 18 2012

LMZ844>849-181545-
/O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1200Z/
/O.NEW.KGRR.GL.A.0010.120919T1800Z-120920T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
335 AM EDT TUE SEP 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT. 

* WINDS...NORTHWEST TO 30 KNOTS TODAY DECREASING TO 10 TO 20 KNOTS
  TONIGHT. SOUTHWEST WINDS 10 TO 20 KNOTS WEDNESDAY INCREASING TO
  GALES TO 45 KNOTS WEDNESDAY AFTERNOON.

* WAVES...5 TO 10 FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
078 
WHUS73 KGRR 181454
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1054 AM EDT TUE SEP 18 2012

LMZ844>849-182300-
/O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1200Z/
/O.CON.KGRR.GL.A.0010.120919T1800Z-120920T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1054 AM EDT TUE SEP 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* WINDS...NORTH TO NORTHWEST TO 30 KNOTS TODAY DECREASING TO 10 TO
  20 KNOTS TONIGHT. SOUTHWEST WINDS 10 TO 20 KNOTS WEDNESDAY
  INCREASING TO GALES TO 45 KNOTS WEDNESDAY AFTERNOON... SHIFTING
  WEST TO NORTHWEST LATE WEDNESDAY NIGHT.

* WAVES...5 TO 10 FEET TODAY... SUBSIDING TO 2 TO 6 FEET
  TONIGHT... BUILDING AGAIN WEDNESDAY TO 6 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

MEADE
697 
WHUS73 KGRR 182002
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
402 PM EDT TUE SEP 18 2012

LMZ844>849-190415-
/O.EXT.KGRR.SC.Y.0066.000000T0000Z-120919T1700Z/
/O.UPG.KGRR.GL.A.0010.120919T1800Z-120920T0600Z/
/O.NEW.KGRR.GL.W.0023.120919T1700Z-120920T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
402 PM EDT TUE SEP 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT WEDNESDAY...
...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 2 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 2 AM EDT
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTH TO NORTHWEST TO 30 KNOTS THROUGH EARLY EVENING
  DECREASING TO 10 TO 20 KNOTS TONIGHT AND BECOMING WEST.
  SOUTHWEST WINDS 10 TO 20 KNOTS WEDNESDAY INCREASING TO GALES TO
  45 KNOTS WEDNESDAY AFTERNOON... SHIFTING WEST TO NORTHWEST LATE
  WEDNESDAY NIGHT.

* WAVES...5 TO 10 FEET THROUGH EARLY EVENING... SUBSIDING TO 2 TO
  5 FEET FOR LATE TONIGHT AND WEDNESDAY MORNING... BUILDING AGAIN
  WEDNESDAY AFTERNOON TO 6 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


MEADE
941 
WHUS73 KGRR 190243
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1043 PM EDT TUE SEP 18 2012

LMZ844>849-191045-
/O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1700Z/
/O.CON.KGRR.GL.W.0023.120919T1700Z-120920T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1043 PM EDT TUE SEP 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 2 AM EDT
THURSDAY...

* WINDS...NORTH TO NORTHWEST 15 TO 25 KNOTS DECREASING TO 10 TO 20
  KNOTS TONIGHT AND BECOMING SOUTHWEST. SOUTHWEST WINDS 10 TO 20
  KNOTS WEDNESDAY INCREASING TO GALES 35 TO 45 KNOTS WEDNESDAY
  AFTERNOON... SHIFTING WEST TO NORTHWEST LATE WEDNESDAY NIGHT.

* WAVES...SUBSIDING TO 2 TO 5 FEET FOR LATE TONIGHT AND WEDNESDAY
  MORNING...BUILDING AGAIN WEDNESDAY AFTERNOON TO 6 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
652 
WHUS73 KGRR 190752
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
352 AM EDT WED SEP 19 2012

LMZ844>849-191600-
/O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1700Z/
/O.CON.KGRR.GL.W.0023.120919T1700Z-120920T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
352 AM EDT WED SEP 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
2 AM EDT THURSDAY...

* WINDS...NORTHWEST DECREASING TO 10 TO 20 KNOTS TONIGHT AND
  BECOMING SOUTHWEST THIS MORNING. SOUTHWEST WINDS 10 TO 20 KNOTS
  INCREASING TO GALES 35 TO 40 KNOTS THIS AFTERNOON... SHIFTING
  WEST TO NORTHWEST LATE TONIGHT.

* WAVES...SUBSIDING TO 2 TO 5 FEET THIS MORNING...BUILDING AGAIN
  WEDNESDAY AFTERNOON TO OVER 10 FEET AT TIMES...ESPECIALLY FURTHER
  NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
733 
WHUS73 KGRR 191508
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1108 AM EDT WED SEP 19 2012

LMZ844>849-192315-
/O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1700Z/
/O.CON.KGRR.GL.W.0023.120919T1700Z-120920T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1108 AM EDT WED SEP 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WINDS...SOUTHWEST WINDS 10 TO 20 KNOTS INCREASING TO GALES 35 TO
  40 KNOTS THIS AFTERNOON... SHIFTING WEST TO NORTHWEST AND
  DECREASING LATE TONIGHT.

* WAVES...1 TO 3 FEET...BUILDING LATER THIS AFTERNOON TO OVER 10
  FEET AT TIMES... ESPECIALLY NORTH OF HOLLAND. WAVES SUBSIDING
  AGAIN TO 3 TO 6 FEET VERY LATE TONIGHT AND THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 16, 11:27 AM EDT, 3 minutes earlier.

Area forecast discussion, Sep 16, 11:27 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1127 AM EDT SUN SEP 16 2012

.SYNOPSIS...
ISSUED AT 348 AM EDT SUN SEP 16 2012
HIGH PRESSURE WILL DRIFT EAST TODAY ALLOWING SOUTHWEST WINDS TO
INCREASE. TEMPERATURES WILL RESPOND BY CLIMBING WELL INTO THE 70S.
A STRONG COLD FRONT WILL PASS ACROSS THE AREA MONDAY AFTERNOON.
SHOWERS AND THUNDERSTORMS ARE EXPECTED...ESPECIALLY MONDAY NIGHT.
MUCH COOLER AND SHOWERY WEATHER WILL FOLLOW FOR THE REST OF THE
WEEK. HIGHS WILL MAINLY BE IN THE 60S.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 348 AM EDT SUN SEP 16 2012

FORECAST CONCERNS DEAL WITH THE THE COLD FRONT THAT WILL PASS
THROUGH MONDAY AFTERNOON. THE GOING FORECAST STILL LOOKS PRETTY
GOOD AND ONLY MINOR TWEAKS WERE MADE.

ANOTHER MILD DAY TODAY WITH PLENTY OF SUNSHINE AND HIGHS WELL INTO
THE 70S. A STRONG COLD FRONT WILL APPROACH MONDAY AFTERNOON.
MAINTAINED THE LIKELY POPS OVER THE NW CWA AND AREA WIDE MONDAY
NIGHT. DYNAMICS AREN/T BAD WITH THIS SYSTEM. LI/S FALL TO -4C OR
SO NEAR THE FRONTAL BOUNDARY AND THERE IS PRETTY GOOD MOISTURE
CONVERGENCE. SHEAR VALUES NEAR THE PREFRONTAL TROUGH MONDAY
AFTERNOON ARE CLOSE TO 40 KTS. I WOULD NOT BE SURPRISED IF A FEW
OF THE STORMS WERE ON THE STRONG SIDE.

MOST OF THE RAIN SHOULD FALL MONDAY NIGHT AS THE SHARP UPPER
TROUGH MOVES TOWARD THE CWA. H8 TEMPS WILL RAPIDLY FALL TO 4C BY
TUESDAY MORNING AND NEAR 1C LATE IN THE DAY. STRONG INSTABILITY
OVER THE LAKE WILL RESULT IN LAKE EFFECT RAIN SHOWERS DEVELOPING.
WE ADDED LIKELY POPS ACROSS THE WRN CWA.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 348 AM EDT SUN SEP 16 2012

BIG STORY IN THE EXTENDED IS THE HIGHLY AMPLIFIED PATTERN DEVELOPING
ACROSS NORTH AMERICA NEXT WEEK WITH UPPER TROUGHING ACROSS THE GREAT
LAKES BRINGING SEVERAL DAYS OF WELL BELOW NORMAL MAX TEMPS AND
PERIODIC SHOWERS...INCLUDING POTENTIAL FOR LAKE EFFECT RAIN BANDS.

SOME LAKE EFFECT RAIN SHOWERS ARE POSSIBLE ON TUESDAY NIGHT ALONG
THE COAST WITH 850 TEMPS PLUNGING TO NEAR 0C AND CYCLONIC FLOW. IF
SKIES CLEAR INLAND THERE COULD BE WIDESPREAD FROST ACROSS NORTHERN
INTERIOR ZONES.

UPPER TROUGH REMAINS IN PLACE INTO NEXT WEEKEND WITH RAIN SHOWERS
INCREASING FRIDAY AND FRIDAY NIGHT AS TROUGH SHARPENS AND SFC
CYCLOGENESIS OCCURS ALONG COLD FRONT MOVING THROUGH THE CENTRAL
GREAT LAKES.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 718 AM EDT SUN SEP 16 2012

VFR CONDITIONS EXPECTED THROUGH TONIGHT WITH SOUTHWEST WINDS BELOW
10 KNOTS.

&&

.MARINE...
ISSUED AT 1127 AM EDT SUN SEP 16 2012

HAVE OPTED TO HOIST A SMALL CRAFT ADVISORY FOR AREAS NORTH OF
GRAND HAVEN FROM NOW THROUGH MONDAY EVENING. SOUTHERLY FLOW HAS
ALREADY BOOSTED WAVE HEIGHTS TO 4 FEET AT THE LUDINGTON BUOY AND
WINDS SHOULD HIT CRITERIA IN MOST AREAS NORTH OF GRAND HAVEN BY
THIS EVENING. A STRONG SOUTHERLY FLOW WILL REMAIN IN PLACE THROUGH
MONDAY IN THESE ZONES.

WILL REEVALUATE AREAS TO THE SOUTH OF GRAND HAVEN WITH THE
AFTERNOON FORECAST PACKAGE. A SMALL CRAFT ADVISORY WILL BE NEEDED IN
ALL ZONES FOR MONDAY NIGHT AS NORTHWEST FLOW COLD AIR ADVECTION
BUILDS WAVES INTO THE 4 TO 8 FOOT RANGE.

&&

.HYDROLOGY...
ISSUED AT 348 AM EDT SUN SEP 16 2012

LOCALLY HEAVY RAINFALL POSSIBLE WITH SHOWERS/STORMS THAT DEVELOP
AHEAD OF THE COLD FRONT MONDAY AFTERNOON. SHOWERS EXPECTED MONDAY
NIGHT/TUESDAY. HOWEVER GIVEN THE LOW RIVER LEVELS...WIDESPREAD
FLOODING IS NOT EXPECTED.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR LMZ847>849.

&&

SYNOPSIS...93
SHORT TERM...93
LONG TERM...OSTUNO
AVIATION...OSTUNO
HYDROLOGY...93
MARINE...DUKE
Hazardous weather outlook, Sep 16, 4:55 AM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
455 AM EDT SUN SEP 16 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-170900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
455 AM EDT SUN SEP 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-170900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
455 AM EDT SUN SEP 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BECOME HAZARDOUS TO SMALL CRAFT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH MUCH OF
THIS WEEK.

OSTUNO

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.